Forums


Symptoms

Strange new symptoms

  • By Deb3108

    Hello everyone,
    This is the first time I’ve written a post although I’ve been part of the group for a few months now.
    I have had RA for about 25 years now and for a lot of that time it’s been mostly well controlled. I take Methotrexate and Embrel along with folic acid. I have recently also been diagnosed with Osteoarthritis and take Tramadol and Naproxan for that. The past 2 years or so have been a bit tricky, with many flare ups. I was taking Methotrexate by tablet but have been put back on the injection as it seems to work better for me. The strange new symptoms I have been having are a weird sort of tingling in my arms and legs. It is very difficult to describe and I can only say it feels like all my nerve endings are just under the skin and its a sort of jangling nerve sensation. It’s mostly at night. It’s not painful but just really uncomfortable and makes sleep impossible. I have mentioned it my RA doctor who asked me to come off my two injections for two weeks and have my bloods redone . This is also because at last blood test my white cell count was very low and CRP was up. I have had continual infections for three months.
    Has anybody had this weird tingling thing and if so what is it. Is it the disease or the medications?
    Debbie

    Reply Created with Sketch. reply
  • By SGradnigo

    Hi, Deb.

    Thank you for your post…I too have been experiencing this weird phenomena at night. I does make it very hard to fall asleep or remain that way; I haven’t had a full night’s sleep in months.

    I have a rheumatologist appt next week, and I will be sure to ask about this. Nice to know that I am not imagining this.

    Simpson

    Reply Created with Sketch. reply
  • By Deb3108

    Hi Simpson,

    I’m sorry you are experiencing these weird sensations. Although like you say, it’s nice to know it’s not just imagination!

    I have been off Embrel and Methotrexate for 4 weeks now and I have started to get a flare. I am waiting for the nurse practioner to get back to me to know what to do next. Since I have been off the biological meds I haven’t had any of these weird sensations.

    Let me know how you get on

    Deb

    Reply Created with Sketch. reply
  • By Mariah Z. Leach Moderator

    Hi Deb & Simpson ~

    Thanks for taking the time to share your stories here. I’d like to remind both of you that any time you experience a new symptom the very best thing you can do is discuss it with your rheumatologist. He or she is in the best position to evaluate your individual situation and is part of your team who should help you find a solution that you are happy with.

    Deb – I hope that you and your doctor/nurse practitioner are able to come up with a good solution! If you aren’t happy with the outcome please make sure you keep advocating for yourself!

    For both of you, getting good sleep is an issue that many people living with RA experience. Here is an article with some ideas that may help you improve your sleep! https://rheumatoidarthritis.net/living/the-sleep-problem/

    Best of luck and remember that we are here to support you!

    ~Mariah~ (Site Moderator)

    Reply Created with Sketch. reply